Alert archive / Minnesota / Frost Advisories in 2017
Frost Advisory 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at May 10, 2017, 3:10 PM CDT for 12 counties in Minnesota. It took effect at May 11, 2017, 2:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2017, 3:10 PM CDT (20:10 UTC)
- In effect from
- May 11, 2017, 2:00 AM CDT
- Expired
- May 11, 2017, 7:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 126 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157 WWUS73 KFGF 102010 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 310 PM CDT Wed May 10 2017 MNZ004>009-013>017-022>024-028-111200- /O.NEW.KFGF.FR.Y.0001.170511T0700Z-170511T1200Z/ Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall- North Beltrami-Pennington-Red Lake-East Polk-North Clearwater- South Beltrami-Mahnomen-South Clearwater-Hubbard-East Becker- Including the cities of Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, and Wolf Lake 310 PM CDT Wed May 10 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT THURSDAY... The National Weather Service in Grand Forks has issued a Frost Advisory...which is in effect from 2 AM to 7 AM CDT Thursday. * TEMPERATURES...32 to 35 degree range by sunrise. * IMPACTS...Frost will be most prone in low lying areas. Tender plants and flowers may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be damaged if left uncovered. && $$ dtr
1 follow-up statement
529 WWUS73 KFGF 111159 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 659 AM CDT Thu May 11 2017 MNZ004>009-013>017-022>024-028-111300- /O.EXP.KFGF.FR.Y.0001.000000T0000Z-170511T1200Z/ Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall- North Beltrami-Pennington-Red Lake-East Polk-North Clearwater- South Beltrami-Mahnomen-South Clearwater-Hubbard-East Becker- Including the cities of Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, and Wolf Lake 659 AM CDT Thu May 11 2017 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... Temperatures in the lower 30s will climb quickly in the next few hours and the frost advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at May 10, 1:01 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 10, 1:01 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 101 PM CDT Wed May 10 2017 .UPDATE... Issued at 1256 PM CDT Wed May 10 2017 Fcst in good shape. Tweeking sky cover a bit yet...mainly to add more clouds into the early evening hours. RUC/HRRR hang onto lower level moisture longer over NW MN and could hang on thru the night in worst case. However clearing patches upstream. && .SHORT TERM...(Today and tonight) Issued at 319 AM CDT Wed May 10 2017 Showers early this morning and then temperatures will be the main challenges for the period. Showers across the southern counties managed to produce 0.01 near Enderlin, but only sprinkles elsewhere. The measurable rain was earlier before radar returns started to weaken in the last hour or so, thus think we are down to sprinkles at best. High resolution models have no spits in the next few hours although the RAP tries to bring some more into the south near sunrise from SD. Will continue to keep some low POPs or sprinkles going in the south for the early morning hours. There is a fair amount of cold air advection moving into our northern counties this morning that will push southward throughout the day. Stratus has developed over southern Canada with the cooler air and that will push south into our northern counties this morning. Between clouds and cold air advection think the northern tier will stay in the 50s, with the southern counties approaching 70 again thanks to a later frontal passage and less clouds. The clouds will dissipate this evening and with high pressure building into the area, winds will become light and variable overnight. With prime radiational cooling conditions some spots will drop into the 30s tonight, particularly in northwestern MN. Will have to watch for frost conditions. .LONG TERM...(Thursday through Tuesday) Issued at 319 AM CDT Wed May 10 2017 Thursday and Friday...Northwesterly flow aloft sets up with a large upper ridge axis building to our west. Temperatures should start to recover and be back near seasonal averages by Thursday afternoon. Temps will be even warmer Friday across our southwest as most of the model runs lift a warm front into our CWA, although the ECMWF has it a bit further south than the domestic runs. The GFS breaks out quite a bit of precip near the frontal boundary early in the day Friday, and the NAM hints at this although with a lot less QPF. Given the time of year where warm air advection showers pop up quickly, will keep some low POPs going for Friday morning. Saturday through Wednesday...The start of the weekend looks to remain pleasant and dry with upper ridging building into the area. By Sunday, however, the area transitions to a more active period for the next few days. The upper ridge will gradually flatten towards the end of the weekend as the area begins to see more southwesterly 500 mb flow set up. Several waves are progged to pass through the upper flow for the first half of the new work week, along with a fairly strong area of low pressure developing east of the Rockies. Models are coming into better agreement tracking this system to the north and east through the forecast area. Plenty of details to still be worked out regarding highest precipitation amounts and locations but the latest GEFS output does indicate decent chances for 1+ inch rainfall accumulations (or even more) through midweek. The weekend could bring some temperatures near the 80 degree mark across the south (much cooler in the 60s for the north) before cooling into the 60s area-wide as the late weekend/early week system moves into the area. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1256 PM CDT Wed May 10 2017 High end MVFR to low end VFR ceilings DVL/GFK/TVF/BJI this aftn...though clearing at DVL late aftn and evening/overnight other areas. Fargo on the edge and mostly scattered stratocu so kept VFR. Winds north-northwest diminishing. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Riddle SHORT TERM...JR LONG TERM...JR/Lee AVIATION...Riddle
Hazardous weather outlook, May 10, 3:57 AM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 357 AM CDT Wed May 10 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-110900- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 357 AM CDT Wed May 10 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Frost Advisories in Minnesota, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.